Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 236, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2022, 9:41 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 9:41 AM CDT (14:41 UTC)
- Expired
- Jun 7, 2022, 10:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Jun 7, 7:59 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -498 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
006
WUUS54 KTSA 071441
SVRTSA
OKC023-127-071530-
/O.NEW.KTSA.SV.W.0236.220607T1441Z-220607T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
941 AM CDT Tue Jun 7 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Pushmataha County in southeastern Oklahoma...
Western Choctaw County in southeastern Oklahoma...
* Until 1030 AM CDT.
* At 941 AM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Daisy to 6 miles southeast of Caney,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Antlers...
Boswell... Rattan...
Soper... Kent...
Snow... Goodland...
Messer... Stanley...
Moyers... Kosoma...
Kellond... Dunbar...
Grant... Ord...
Eubanks... Darwin...
Apple... Speer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3391 9564 3391 9567 3389 9570 3397 9594
3412 9594 3414 9596 3415 9598 3416 9578
3451 9578 3451 9567 3456 9567 3453 9522
3387 9550
TIME...MOT...LOC 1441Z 281DEG 38KT 3450 9586 3418 9613
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
973
WWUS54 KTSA 071458
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
958 AM CDT Tue Jun 7 2022
OKC023-127-071530-
/O.CON.KTSA.SV.W.0236.000000T0000Z-220607T1530Z/
Pushmataha OK-Choctaw OK-
958 AM CDT Tue Jun 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHWESTERN PUSHMATAHA AND WESTERN CHOCTAW COUNTIES...
At 958 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Kosoma to 2 miles north of
Boswell, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Hugo... Antlers...
Boswell... Rattan...
Soper... Kent...
Snow... Goodland...
Messer... Stanley...
Moyers... Kosoma...
Kellond... Dunbar...
Grant... Ord...
Eubanks... Darwin...
Apple... Speer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3391 9564 3391 9567 3389 9570 3397 9594
3412 9594 3414 9596 3415 9598 3416 9578
3451 9578 3451 9567 3456 9567 3453 9522
3387 9550
TIME...MOT...LOC 1458Z 289DEG 46KT 3439 9557 3406 9588
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$261
WWUS54 KTSA 071521
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1021 AM CDT Tue Jun 7 2022
OKC023-127-071530-
/O.EXP.KTSA.SV.W.0236.000000T0000Z-220607T1530Z/
Pushmataha OK-Choctaw OK-
1021 AM CDT Tue Jun 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES WILL EXPIRE AT 1030 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds to 45 mph will
remain possible behind these storms.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3391 9564 3391 9567 3389 9570 3397 9594
3412 9594 3414 9596 3415 9598 3416 9578
3451 9578 3451 9567 3456 9567 3453 9522
3387 9550
TIME...MOT...LOC 1520Z 281DEG 38KT 3435 9531 3402 9562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:14 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 7, 9:14 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 914 AM CDT Tue Jun 7 2022 ...New SHORT TERM... .SHORT TERM... (The rest of today ) Issued at 905 AM CDT Tue Jun 7 2022 MCS that was born across west-central Oklahoma earlier this morning is now moving into southeast Oklahoma. These storms are moving into an airmass conducive to supporting strong to severe storms over the next several hours. 70 mph wind gusts will be the most common concern. This especially true across Pushmataha and Choctaw Counties in extreme southeast Oklahoma. Additional scattered thunderstorms will also be possible in the vicinity of an outflow boundary from a decaying MCS that has moved to near a Okmulgee to Tahlequah line. All of this activity is expected to diminish/exit the area by early afternoon. && .LONG TERM... (Tonight through Monday) Issued at 325 AM CDT Tue Jun 7 2022 Yet another MCS is likely to develop tonight and widespread convection is expected across the forecast area from late tonight into Wednesday. How this exactly evolves is uncertain, however should an organized MCS develop then a risk of severe weather would accompany its trek southeastward. Again a corridor of heavier rainfall is possible and may lead to localized flooding concerns. A more notable synoptic wave will accompany the overnight convection with the attendant cold front / outflow pushing south of the region Wednesday night. This will allow a brief lull in precip chances Wednesday night into Thursday. The boundary returns northward an expanding warm sector Thursday ahead of a stronger wave aloft passing late Thursday into Friday. This feature will aid in another MCS moving across the region Thursday night through Friday morning. The associated cold front continues to be shown pushing well south of the local area and marking an end to the recent MCS train. The weekend continues to be shown as likely dry and warm though precip chances Sunday are in question as the warm front lifts northward. This will be a period to monitor. Otherwise ridging aloft builds and hot and humid conditions are likely by early next week. && .AVIATION... (12Z TAFS) Issued at 631 AM CDT Tue Jun 7 2022 The main aviation concern will be convective potential at the southern sites of KMLC and KFSM. Cluster of storms over southwest into south central OK will slide east and may affect those terminals during the morning to midday hours. Inserted TEMPO IFR conditions with the storms. Valley fog that had been affecting some far NW AR sites has since lifted as clouds increase from the west. Activity near KS border is fading and will likely not have much impact to TAFs. Added VCTS and/or PROB30 mention to cover MCS potential late night for far NE OK into NW AR. Outside of storm considerations, VFR conditions should prevail. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 85 69 83 64 / 40 70 50 10 FSM 85 71 85 68 / 70 70 70 20 MLC 84 70 85 68 / 90 40 60 30 BVO 85 68 82 62 / 40 70 40 10 FYV 83 66 82 62 / 50 70 70 20 BYV 82 66 81 61 / 40 70 60 10 MKO 82 69 82 66 / 70 70 70 20 MIO 85 67 80 60 / 50 70 40 10 F10 82 69 83 66 / 80 70 60 20 HHW 88 72 88 71 / 90 20 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....07 AVIATION...30
Hazardous weather outlook, Jun 7, 8:10 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 810 AM CDT Tue Jun 7 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 810 AM CDT Tue Jun 7 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma into west-central Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... A thunderstorm complex is set to move out of south-central Oklahoma and across southeast Oklahoma and parts of west-central Arkansas through early this afternoon. Some of the storms will be capable of producing wind gusts to around 70 mph and quarter size hail. Very heavy rainfall will also be possible that could lead to flooding of low lying areas. Additional storms will develop into a large storm complex across Kansas this evening and spread southeastward into the region after midnight. Overnight storms will continue to pose a risk of severe weather and locally heavy rains. Flooding concerns may increase given the recent rainfall including both flash flooding and main stem river flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY...High Wind Potential. EXTENDED DISCUSSION... Widespread thunderstorms are likely to be ongoing Wednesday morning with locally heavy rainfall potential. Storm chances will decrease from Wednesday afternoon through Thursday afternoon. Another thunderstorm complex is forecast to move into portions of eastern Oklahoma and northwest Arkansas Thursday night into Friday. A risk of severe weather and locally heavy rainfall will again accompany these storms. The active weather pattern ends by the weekend with hot and humid conditions returning by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 7, 8:41 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
841 AM CDT Tue Jun 7 2022
OKZ073-071415-
Pittsburg OK-
841 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 915 AM CDT...
At 840 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Ashland, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Blanco...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3467 9588 3468 9589 3468 9609 3485 9609
3484 9573 3459 9573 3459 9588
TIME...MOT...LOC 1340Z 271DEG 40KT 3470 9615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 7, 8:44 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 AM CDT Tue Jun 7 2022
OKZ049-071430-
Pushmataha OK-
844 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern
Pushmataha County through 930 AM CDT...
At 843 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Moyers, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Antlers... Snow...
Moyers... Kosoma...
Kellond... Dunbar...
Eubanks... Darwin...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3450 9578 3451 9577 3451 9567 3452 9567
3453 9540 3426 9537 3422 9578
TIME...MOT...LOC 1343Z 265DEG 19KT 3438 9570
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 7, 8:50 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HAIL 3 SW MOYERS 34.30N 95.70W
06/07/2022 U0.75 INCH PUSHMATAHA OK PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:35 AM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 3 hr |
| Jun 7, 8:41 AM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jun 7, 8:44 AM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Jun 7, 9:50 AM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Jun 7, 10:15 AM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Jun 7, 10:46 AM CDT | Areal Flood Advisory | TSA | Adair, Haskell, LeFlore, McIntosh, Muskogee, Sequoyah | 3 hr |
| Jun 7, 10:49 AM CDT | Flash Flood Warning | TSA | Sequoyah | 3 hr |
| Jun 7, 10:51 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.